MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer and tried a reboot of the pump, but this did not resolve the issue.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2019, the customer indicated via email that her mastitis had begun the day before she contacted medela customer service and she had been prescribed antibiotics.She additionally indicated her replacement pump was working and the mastitis had been resolved, but when using her pump on battery power she gets error messages twenty percent of the time.An email response was sent to the customer, requesting that she contact customer service via phone if her new replacement pump was displaying error messages.As of the date of this report, the customer has not contacted customer service.The device and power supply were returned and evaluated on 10/30/2019.The customer's power supply had a damaged prongs, which in additional follow up with the customer on (b)(6) 2019 was determined to have occurred during transit.The device was tested with a medela lab power supply and passed evaluation.The customer's report of an 4a98 "error message" turned out to be a display of the device's bluetooth mac address.Refer to attached product evaluation.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that her replacement sonata breast pump was displaying an 4a98 error which she could not clear, even after rebooting the pump.She additionally alleged that she had mastitis.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key9292284
Report Number1419937-2019-00145
Device Sequence Number2363003
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public00020451582009
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number455489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;